Get your Health question answered in 3 easy steps

148 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes intermittent abdominal pain?

Answered by
Owl Image
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2227 Questions

Question
Hi. I woke up with chest tightening 2 weeks ago. I sat up, got very dizzy, stood up and fainted. I fell on my face, busted my lip and chipped my tooth. Ever since I've had episodes of chest tightening, dizziness, and pre-syncope. I took magnesium supplements and the chest pains stopped. I increased salt and the dizzy spells stopped. But what is left is this intermittent, daily, abdominal pain. It radiates, on both sides, lower and middle, sometimes upper. Happens lying, sitting, standing. Its a more dull, not severe "sting"... did I hurt myself when I fell? pls help
Sat, 30 Aug 2014 in Digestion and Bowels
 
 
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer:
Following suggestions...

Detailed Answer:
Hi XXXXXXX

I understand your worries.

The abdominal pain you are having and which is intermittent, might be related to possible GI problems. Therefore, further investigations are needed to find out the real cause:
- abdominal ultrasound to exclude bowel problems
- upper endoscopy to exclude stomach issues
- chest X-ray to exclude stomach and lungs problems
- complete blood work to exclude anemia or other blood disorders
- biochemical testing (electrolytes, kidney/liver/pancreas function tests to exclude deficiencies, kidney/liver/pancreas problems respectively)
- urine analysis to exclude urinary tract infections/stones/sludge
- vaginal swab testing to exclude genital issues

Depending on the tests results, specific treatment will be prescribed.

Meanwhile, I advise to:
- increase water intake to prevent dehydration
- take mephenamic acid for the pain
- eat often and small portions
- avoid foods that can trigger or aggravate your symptoms

All the best!
Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What causes intermittent abdominal pain? 2 hours later
Thank you Doctor. This only occured a few days after the big fall on my face/stomach. Is it possible my abdomen is just "bruised?" It radiates, is uncomfortable when I lie on my stomach/stretch. Are there abdominal nerves you feel are injured? Do you feel this is a reaction to the impact?
 
 
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer:
Trauma during the fall is another cause...

Detailed Answer:
Hi back XXXXXXX

Having experienced a big fall on your face/stomach is another cause to the pain due to injury during the fall.

Apart abdominal organs, your vertebral spine might be injured too. Such injury might have involved the nerves passing by; and make you feel the sensation of pain as you have been experiencing.

If you had any abdominal ultrasound or urine analysis done, and everything is ok, then, nothing to worry about serious problems. It is due to the trauma during the fall. It will be subside by time.

I advise to take mephenamic acid or acetaminophen to reduce the pain.

If you notice the pain being aggravated, should consult with your doctor for further evaluation as mentioned earlier.

Wish fast recovery!
Dr.Klerida
Above answer was peer-reviewed by
 
Follow-up: What causes intermittent abdominal pain? 3 hours later
Thank you again doctor. One more thing... Along with the pain comes occassional bouts of mild-moderate nausea.... Loss of appetite, I don't want to eat. Belching. Already had appendix removed 8 yrs ago. Could it be that my gall bladder needs to be removed? Never had an issue with gall bladder before. (Sorry for the questions, I'm very nervous)
 
 
Answered by Dr. Klerida Shehu 9 hours later
Brief Answer:
Nothing to be nervous...

Detailed Answer:
Hi back,

It should be further investigated before deciding for surgery. Abdominal ultrasound is needed to evaluate gallbladder condition. Liver/pancreas/kidney function tests are needed to get these organs specifically examined.

After a more specific investigation, it will be decided on surgery.

Do not become nervous. Try to take things easily and peacefully, and you will overcome every problem.

All the best!
Dr.Klerida
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics ,  

Recent questions on Syncope

doctor1 MD

i was recently in turkey and all of a sudden i passed out for a few seconds for the first time im 29 yrs. Since then ive felt sick and hot flushes sometimes heart rate beeting fast doc said blood pressure was fine and temp 36.5 ive been drinking but i feel sick at sight of food?

doctor1 MD

Hello, I have very bad neurocardiogenic syncope with orthostatic hypotension. I noticed that my blood pressure gets extremely low in the middle of the night, sometimes my husband has to do the sternum rub to awake me in the morning. Is it normal for me to have such a high pulse at 104 when I wake up in the morning?

doctor1 MD

I'm losing weight (30lbs so far) and I have 40 to go to reach goal of 135. Was on metoprolol 25 mg 1x a day, but B/P dropped and over time and had 2 weak, almost fainting spells which landed me in the ER 2nd episode. ER doctor, after all tests came back fine, diagnosed vertigo and told me to get off the B/P med. and talk to my doctor. I did that and my Dr. said it wasn't the pills, (off the pills 4 days now and my B/P was 114/64 today and was just a bit higher in his office. I don't understand why he doesn't want me off, however, I told him I was not comfortable restarting them again. If a person has a healthy blood pressure but is put on the med that I was on, can that cause weakness and feeling lightheaded and faint? In your opinion, should I be on high B/P med? thank you

doctor1 MD

I have had nausea and vomiting for about four to five months now, ongoing, with

sudden unsets of bloody vomit, sometimes getting worse, i have been prescribed

omeprazole which has helped but am still having the vomiting nausea, unexplained

weight loss, have a rectal prolapse for the last three years and has just got

more severe within the last three months as well just recently went to the

doctor for this because i was embarass about it, but i was constipated for over

three weeks just made my first bowel movement two days ago and was tarry maroon

colored, as soon as it was in the water turned the water a darker redish tint,

have had an agonizing abdominal pain on the right side, sudden onset of

anemia,fainting, loss of apetite, no ability to eat, went from 200lbs to 160lbs

in the past three to four months low tsh levels, weakness, fatique, always feel

extremely cold, no fever, mucous and blood discharge from anus

doctor1 MD

Hi I'm worried that early repolarization can cause sudden death I've read so much about this online, I had it on my ECG I don't understand why doctors are not concerned

doctor1 MD

My niece is a sophomore at UNC Tarheals. She is a varsity volleyball player. This fall she received a concussion from a 90mph volleyball hit to the head and seized for several minutes. ER, CT and other scans etc.. no abnormal pathology. Meantime...

doctor1 MD

I have been diagnosed with Paroxysmal Atrial Fibrillation , Paroxysmal Atrial Tachycardia and Hypertension , and my last EKG reads Market Sinus Bradycardia . The two first diagnoses are new, the sinus have been previously diagnosed but not as bad...